Author: Sorting Last Post on Top Message:
HONDURASDONNA SparkPoints: (8,672)
Fitness Minutes: (6,090)
Posts: 315
5/11/13 10:14 P

Sorry to hear about your foot issues. Pain and nerve damage are not fun at all! I've been on Lyrica on and off for the past several years and it's not a fun medication to take. emoticon On the other hand, I can say that for me, it does keep nerve pain in control.

I gained about 5 pounds when I started taking Lyrica and by really watching what I eat and exercising (after I got my doctor's approval...wait for that, cause you really don't want to cause more pain!) I haven't gained more! However no matter what I do I can't get any more weight off. My husband keeps reminding me that if I just give up, I probably would weigh a lot more. So, just to encourage you, really be mindful of what you eat, and know that there is more to taking care of your body than a reading on a scale!

CHIGIRL410 SparkPoints: (8,672)
Fitness Minutes: (13,053)
Posts: 211
5/10/13 1:01 P

My friend gained weight on Lyrica, and it was a huge problem to lose it again. I'm not sure whether she did. I'd get a second and third opinion before starting a drug like that, especially because podiatrists aren't MDs. Go to an orthopedist, your regular physician, or a physical therapist.



AASLP___ Posts: 9,650
5/7/13 5:15 P

Slimmerkiwi's suggestion about getting approval to do chair exercises is a good one! Once you do, we have a limited mobility center that has a large variety of activities: www.sparkpeople.com/resource/lifestyle_cen
ter_detail.asp?id=19
.

NEWRUNNER2 Posts: 542
5/7/13 4:45 P

I can't address the Lyrica question (very sorry). I'm hoping that someone who has used it can help you specifically. (I did go looking online and people seemed to have different weight reactions while on it.)

I just wanted to let you know that it's great that you're trying to be pro-active about your weight while on the medication.

Good luck and I hope you get to feeling better really soon!

SLIMMERKIWI SparkPoints: (137,754)
Fitness Minutes: (33,189)
Posts: 21,842
5/7/13 4:43 P

My suggestion is to not focus on weight-loss, but rather, maintenance. Most of weight comes from what is eaten. Perhaps if you change your goal to maintenance with little or no exercise and see what calories it comes up with.

IF your medical provider gives you the o.k., perhaps you might be able to do some gentle chair exercises, but check first.

Kris

CARONX3 Posts: 84
5/7/13 4:21 P

I've been on Spark People for years. About 7 years ago, with the help and support of Spark People, I lost almost 70 pounds - I am 5'0 and weight about 120 pounds now. I found in that journey of weight loss that I love walking and ballroom dancing; my son and I were planning on beginning training for a 5k this fall. About 3 weeks ago I went to the podiatrist who thought I had a stress fracture in my right foot, it turns out that he thinks I have nerve damage/issues in my foot and ankle since several x-rays and mri have shown there are no fractures but there is still intense pain, swelling, temperature difference, changes to the skin and lessened range of motion in my right foot and ankle. He's putting me on a low dose of lyrica. I'm very concerned about gaining weight while on lyrica. I can't put any weight on my right foot and have to keep my foot elevated to keep the swelling down. Is there anything I can do to keep from gaining (I hope) no weight or at least keep the weight gain as low as possible? Thanks for any advice.

Page: 1 of (1)  




Other Panic! Button for Immediate Help Topics:

Topics: Last Post:
SOS! 6/22/2013 1:51:53 AM
Help how to stay motivaited and keep comeing back? 12/1/2013 9:45:18 PM
Knee advice 7/12/2013 8:24:55 PM
PCOS and Hypo--suddenly not feeling well, HELP!! 5/9/2013 7:07:12 PM
Never Mind 8/26/2013 8:04:15 AM

Diet Resources: inner quad exercises | isometric quad exercises | quad exercises for bad knees